Comments for side effects of magnesium

Click here to add your own comments

Anyone can have any reaction from anything..
by: Kerri Knox, RN- The Immune Queen!

Hi Susie,

Anyone can have any reaction to anything. If you have eliminated any other cause of your issues, then you have to conclude that it is the magnesium.

It is interesting that you are on thyroid medication, though, because it's POSSIBLE that you don't actually have thyroid problems, but that you actually have very severe Adrenal Gland Fatigue and that you are experiencing a phenomenon called Pregnenolone Steal whereby your adrenal glands are SO stressed and so fatigued that they have 'stolen' a hormone called Pregnenolone (NOT progesterone) that is one of the 'raw materials' to produce thyroid hormones.

So, in other words, your adrenals are completely shot from years of stress and it is manifesting as hypothyroid- but the hypothyroid is only a symptom of the adrenal fatigue and now that you are taking magnesium, you are replenishing your adrenal glands and throwing your thyroid back into working order.

This is ONLY a theory, I'm not saying that this is for SURE what is happening to YOU- and because you only took 2 doses, this makes it seem less likely to me. The dose that you took was really miniscule, less than 1/2 what I would give a kid, and I wouldn't even think that that tiny of a dose would do anything at all for anyone- it's really hardly anything.

You could also simply be having what's called a Paradoxical Reaction where you just simply react the opposite of what most people do.

Another possibility is that you are feeling normal for the first time in a VERY long time and you've forgotten what it feels like to have a normal amount of energy if you've been dragging yourself around for years. Look at kids, they have TONS of energy and it's never 'uncomfortable' for them, they just go out and DO something with it, so maybe your relationship with energy has changed a LOT so that it seems uncomfortable for you now because you don't know what to do with it...

In any case, try just taking your magnesium as soon as you wake up and not take any at all the rest of the day. Maybe you'll get your house painted like you've been needing to!



Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects



magnesium side effcets??
by: lucile

For a few days my son has been rubbing magnesium oil on the chest and legs..
He has not slept in three days! and is feeeling weak and sick...could this be from the megnesium oil which after reading this article, could very well be a opposite reaction! He is sensitive to everything as well, 19 years old and has been under GREAT stress the last few years. I got oil to help calm him down and then this reaction...UGH!
I know he would appreciate your thoughts and advise...Thank you! Lulie

Magnesium oil and foot baths gave me insomnia
by: Anonymous

I used swansons magnesium chloride. It took about 2 or 3 days before it started happening and i continued taking it for a few more days until i realized it was giving me really really bad insomnia.

Too much magnesium causing severe issues?
by: Anonymous

I had a total thyroidectomy and partial parathyroidectomy in /008 so have to take thyroid and calcium daily.

I began eating unsalted sunflower seeds a couple of weeks ago not realizing they had so much magnesium...thirty percent per serving and I was eating about 3 servings a day.

2 weeks ago I began having headaches. I started logging my pulse and BP and over the last week it has averaged 163/90 and pulse 90. I'm usually normal. One day I went to the ER because I started seeing floaters and had very high BP. They didn't do any tests but told me it was a sinus headache.

I'm concerned enough that I've made a doctors appointment, but curious about a possible magnesium relation. I've since stopped eating the sunflower seeds but still have the headache every day and nothing really helps and am worried about the high pulse. Some days it stays in the 105 resting range.


That is not your problem
by: Kerri Knox, RN

Sunflower seeds contain about 350 mg per 100 grams. 100 grams is about the amount in an entire CUP of unhulled dried sunflower seeds.

Most people would not be eating an entire cup of sunflower seeds a day. So, lets say that you are eating a 1/2 cup a day, which is probably more than you are eating, you'd only be getting about 175 mg of magnesium from your sunflower seeds.

If you are eating 1/4 cup a day, which is far more likely, then you are only getting less than 100 mg of magnesium per day from sunflower seeds.

This is not in any way 'too much' magnesium for even a child, and I've never heard of anyone, even vegans, having overdose issues from eating too much magnesium (if someone has kidney failure, that might be a possibility).

I seriously doubt your headache has anything to do with magnesium. But if your sunflower seeds are not fresh, the oils could be rancid, and that could be causing your headache. To me, that seems a FAR more plausible explanation.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

PS: If you appreciate the free help that I give on my site, please consider making your next supplement purchase through my Health Store in order to help keep this site in operation.

Click here to add your own comments

Return to side effects of magnesium .

Return to Question about Magnesium.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter